SARS-CoV-2 vaccine roll-out has been successful in the UK and other parts of the world; however, there are increasing concerns about adverse events. A 44-year-old woman presented to a UK hospital with left upper arm pain at the vaccine site a couple of days after receiving the Pfizer-BioNTech mRNA vaccine, which progressed to fever, diarrhoea and abdominal pain over the next few days. She had an erythematous rash on the chest with subcutaneous oedema. Her C reactive protein was 539 mg/L, white cell count of 17×109/L (1.8-7.5), troponin-T of 1013 ng/L and creatine kinase of 572 u/L. She developed an unprovoked pulmonary embolism with acute kidney injury. After administration of intravenous methylprednisolone, the muscle oedema, skin rashes and acute kidney injury resolved. Although multisystem inflammatory syndrome (MIS) is described in children (MIS-C) and adults (MIS-A) following SARS-CoV-2 infection, we highlight the first reported MIS-V case after the SARS-CoV-2 vaccine.
Keywords: COVID-19; immunological products and vaccines; intensive care; vaccination/immunisation.
© BMJ Publishing Group Limited 2021. No commercial re-use. See rights and permissions. Published by BMJ.